Q:

Can Advil cause health problems?

A:

Quick Answer

Advil can cause heart and blood vessel illnesses such as stroke and heart attack, according to Drugs.com. The risk is higher for people who already suffer from cardiovascular diseases. It may also cause serious stomach ulcers and bleeding.

Continue Reading

Full Answer

In 2015, the U.S. Food and Drug Administration updated its safety warning for Advil to inform consumers of the possible risks of taking this nonsteroidal anti-inflammatory drug, explains the U.S. Food and Drug Administration. Current research shows that patients may have a heart attack or a stroke after a few weeks of using this drug. This may affect anyone, though an individual who has cardiovascular diseases or who has had a heart attack in the past faces a greater risk.

Doctors advise pregnant women who are in their third trimester to avoid pregnancy complications by not taking Advil, reports Drugs.com. This drug may cause serious health complications for people who have recently had bypass heart surgery or who are going to have the surgery in the near future. Advil may also cause health problems for those who are allergic to any of its ingredients.

Advil can cause intestinal bleeding, and this condition can be fatal, according to Drugs.com. Other health problems include diarrhea, indigestion, shortness of breath and trouble breathing. In rare cases, Advil may cause bloody stool, bleeding gums and seizures.

Learn more about Medications & Vitamins

Related Questions

Explore